Alert archive / Nebraska / Flash Flood Watches in 2011

Flash Flood Watch 1, NWS North Platte, NE

May 18, 20116 counties in Nebraska

NWS North Platte, NE issued this flash flood watch at May 18, 2011, 1:21 PM MDT for 6 counties in Nebraska. It took effect at May 18, 2011, 8:00 PM MDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
May 18, 2011, 1:21 PM MDT (19:21 UTC)
In effect from
May 18, 2011, 8:00 PM MDT
Expired
May 19, 2011, 12:00 PM MDT
In force
16 hr
Issued by
NWS North Platte, NE
Flood severity
None

Counties Chase County, NE, Deuel County, NE, Garden County, NE, Hayes County, NE, Keith County, NE, Perkins County, NE

The radar

The North Platte radar (KLNX), 149 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.4 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2011-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2011-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
593 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

838 
WGUS63 KLBF 181921
FFALBF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE NORTH PLATTE NE
221 PM CDT WED MAY 18 2011

...HEAVY RAIN POSSIBLE ACROSS PORTIONS OF SOUTHWEST NEBRASKA AND
THE NEBRASKA PANHANDLE LATE TONIGHT AND THURSDAY...

.COPIUS AMOUNTS OF MOISTURE WILL COMBINE WITH A STRONG DISTURBANCE
SET TO ARRIVE LATE TONIGHT AND THURSDAY...AND PRODUCE WIDESPREAD
SHOWERS AND THUNDERSTORMS. HEAVY RAIN COULD DEVELOP AND LEAD TO
THE POSSIBILITY OF FLASH FLOODING.  

NEZ022-056>058-069-070-190330-
/O.NEW.KLBF.FF.A.0001.110519T0200Z-110519T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GARDEN-DEUEL-KEITH-PERKINS-CHASE-HAYES-
INCLUDING THE CITIES OF...OSHKOSH...CHAPPELL...BIG SPRINGS...
OGALLALA...GRANT...IMPERIAL...HAYES CENTER
221 PM CDT WED MAY 18 2011 /121 PM MDT WED MAY 18 2011/

...FLASH FLOOD WATCH IN EFFECT FROM 9 PM CDT /8 PM MDT/ THIS
EVENING THROUGH THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST NEBRASKA AND THE 
  EASTERN PANHANDLE OF NEBRASKA...INCLUDING THE FOLLOWING 
  AREAS...IN SOUTHWEST NEBRASKA...CHASE...HAYES...KEITH AND 
  PERKINS. IN THE EASTERN PANHANDLE OF NEBRASKA...DEUEL AND 
  GARDEN. 

* FROM 9 PM CDT /8 PM MDT/ THIS EVENING THROUGH THURSDAY 
  AFTERNOON 

* HEAVY RAIN COULD DEVELOP LATE TONIGHT AND THURSDAY AS NUMEROUS
  SHOWERS AND THUNDERSTORMS DEVELOP WITH THE ARRIVAL OF A STRONG
  UPPER LEVEL DISTURBANCE.

* WIDESPREAD RAINFALL AMOUNTS OF 1 INCH CAN BE EXPECTED LATE
  TONIGHT THROUGH THURSDAY...WITH ISOLATED AMOUNTS OF 2 INCHES OR
  MORE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

TAYLOR
3 follow-up statements
461 
WGUS63 KLBF 181930
FFALBF

FLOOD WATCH
NATIONAL WEATHER SERVICE NORTH PLATTE NE
230 PM CDT WED MAY 18 2011

...HEAVY RAIN POSSIBLE ACROSS PORTIONS OF SOUTHWEST NEBRASKA AND
THE NEBRASKA PANHANDLE LATE TONIGHT AND THURSDAY...

.COPIOUS AMOUNTS OF MOISTURE WILL COMBINE WITH A STRONG
DISTURBANCE SET TO ARRIVE LATE TONIGHT AND THURSDAY...AND PRODUCE
WIDESPREAD SHOWERS AND THUNDERSTORMS. HEAVY RAIN COULD DEVELOP
AND LEAD TO THE POSSIBILITY OF FLASH FLOODING.

NEZ022-056>058-069-070-190330-
/O.CON.KLBF.FF.A.0001.110519T0200Z-110519T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GARDEN-DEUEL-KEITH-PERKINS-CHASE-HAYES-
INCLUDING THE CITIES OF...OSHKOSH...CHAPPELL...BIG SPRINGS...
OGALLALA...GRANT...IMPERIAL...HAYES CENTER
230 PM CDT WED MAY 18 2011 /130 PM MDT WED MAY 18 2011/

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 9 PM CDT /8 PM MDT/
THIS EVENING THROUGH THURSDAY AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHWEST NEBRASKA AND THE EASTERN PANHANDLE OF 
  NEBRASKA...INCLUDING THE FOLLOWING AREAS...IN SOUTHWEST 
  NEBRASKA...CHASE...HAYES...KEITH AND PERKINS. IN THE EASTERN 
  PANHANDLE OF NEBRASKA...DEUEL AND GARDEN. 

* FROM 9 PM CDT /8 PM MDT/ THIS EVENING THROUGH THURSDAY 
  AFTERNOON 

* HEAVY RAIN COULD DEVELOP LATE TONIGHT AND THURSDAY AS NUMEROUS 
  SHOWERS AND THUNDERSTORMS DEVELOP WITH THE ARRIVAL OF A STRONG 
  UPPER LEVEL DISTURBANCE. 

* WIDESPREAD RAINFALL AMOUNTS OF 1 INCH CAN BE EXPECTED LATE 
  TONIGHT THROUGH THURSDAY...WITH ISOLATED AMOUNTS OF 2 INCHES 
  OR MORE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

TAYLOR
406 
WGUS63 KLBF 190917 AAA
FFALBF

FLOOD WATCH...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
417 AM CDT THU MAY 19 2011

...HEAVY RAIN POSSIBLE ACROSS PORTIONS OF SOUTHWEST NEBRASKA AND
THE NEBRASKA PANHANDLE TODAY...

.COPIOUS AMOUNTS OF MOISTURE WILL COMBINE WITH A STRONG
DISTURBANCE AND PRODUCE WIDESPREAD SHOWERS AND THUNDERSTORMS.
HEAVY RAIN COULD DEVELOP AND LEAD TO THE POSSIBILITY OF FLASH
FLOODING.

NEZ022-056>058-069-070-191800-
/O.CON.KLBF.FF.A.0001.000000T0000Z-110519T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GARDEN-DEUEL-KEITH-PERKINS-CHASE-HAYES-
INCLUDING THE CITIES OF...OSHKOSH...CHAPPELL...BIG SPRINGS...
OGALLALA...GRANT...IMPERIAL...HAYES CENTER
417 AM CDT THU MAY 19 2011 /317 AM MDT THU MAY 19 2011/

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM CDT /NOON MDT/
THIS AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHWEST NEBRASKA AND THE EASTERN PANHANDLE OF 
  NEBRASKA...INCLUDING THE FOLLOWING AREAS...IN SOUTHWEST 
  NEBRASKA...CHASE...HAYES...KEITH AND PERKINS. IN THE EASTERN 
  PANHANDLE OF NEBRASKA...DEUEL AND GARDEN. 

* UNTIL 1 PM CDT /NOON MDT/ THIS AFTERNOON

* HEAVY RAIN COULD DEVELOP TODAY AS NUMEROUS SHOWERS AND
  THUNDERSTORMS DEVELOP WITH THE ARRIVAL OF A STRONG UPPER LEVEL
  DISTURBANCE.

* WIDESPREAD RAINFALL AMOUNTS OF 1 INCH CAN BE EXPECTED TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

POWER
576 
WGUS63 KLBF 191800
FFALBF

FLOOD WATCH
NATIONAL WEATHER SERVICE NORTH PLATTE NE
100 PM CDT THU MAY 19 2011

...FLASH FLOOD THREAT FOR FAR SOUTHWESTERN NEBRASKA HAS ENDED...

.THE FLASH FLOOD THREAT FOR FAR SOUTHWESTERN NEBRASKA HAS ENDED.
HEAVY RAIN WHICH WAS FORECAST FROM LAST NIGHT FAILED TO
MATERIALIZE...SO THE THREAT FOR ANY ADDITIONAL FLASH FLOODING IS
LOW.

NEZ022-056>058-069-070-191900-
/O.EXP.KLBF.FF.A.0001.000000T0000Z-110519T1800Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GARDEN-DEUEL-KEITH-PERKINS-CHASE-HAYES-
INCLUDING THE CITIES OF...OSHKOSH...CHAPPELL...BIG SPRINGS...
OGALLALA...GRANT...IMPERIAL...HAYES CENTER
100 PM CDT THU MAY 19 2011 /1200 PM MDT THU MAY 19 2011/

...FLASH FLOOD WATCH WILL EXPIRE AT 1 PM CDT /NOON MDT/ THIS
AFTERNOON...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST NEBRASKA AND THE
EASTERN PANHANDLE OF NEBRASKA WILL EXPIRE AT 1 PM CDT /NOON MDT/
THIS AFTERNOON. 

$$

CLB

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this flash flood watch went out at May 18, 2:49 AM MDT, 10 hours 32 minutes earlier.

Area forecast discussion, May 18, 2:49 AM MDT, 10 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
349 AM CDT WED MAY 18 2011

.SHORT TERM...WEDNESDAY THROUGH FRIDAY

AT 08Z WATER VAPOR IMAGERY SHOWED A SHORTWAVE TROUGH PUSHING INTO
WESTERN NEBRASKA...PROVIDING THE LIFT FOR SHOWERS AND
THUNDERSTORMS WHICH WERE LOCATED AHEAD OF IT MOVING ACROSS CENTRAL
NEBRASKA. RAINFALL VARIED WITH THE NORTHERN PARTS OF THE FORECAST
AREA SEEING LESSER AMOUNTS. KLBF RECORDED JUST OVER A QUARTER INCH
OVERNIGHT. THIS SYSTEM WAS SEEN AHEAD OF A BROAD AND AMPLIFIED
TROUGH OVER THE WESTERN CONUS PUSHING TOWARDS THE FOUR CORNERS.

INITIAL AREA OF RAIN WILL PUSH OUT OF THE AREA THIS
MORNING...WITH MOISTURE REMAINING IN THE LOW LEVELS THROUGH THE DAY.
SOUNDINGS AND CROSS-SECTIONS SHOWED A SATURATED LAYER UP TO AROUND
700MB. THERE SHOULD BE SOME LIFT IN THIS LAYER TO CAUSE SOME LIGHT
RAIN OR DRIZZLE TO DEVELOP. LOOKS LIKE A SITUATION WHERE MANY
PLACES WILL SEE PRECIPITATION...BUT IT WILL BE VERY LIGHT
RESULTING IN FEW PLACES MEASURING. DON/T EXPECT TEMPERATURES TO GO
TO FAR TODAY DUE TO THE VAST CLOUD COVER AND POTENTIAL PRECIPITATION.

THE UPPER LEVEL LOW WILL PUSH INTO THE FOUR CORNERS THIS TONIGHT WHICH
WILL PUT THE FORECAST AREA IN A MORE FAVORABLE AREA FOR
PRECIPITATION. MOISTURE TRANSPORT RAMPS UP OVERNIGHT WITH THE LOW
LEVEL JET...BRINGING PRECIPITABLE WATER AMOUNTS APPROACHING ONE INCH
INTO THE SOUTHEAST PARTS OF THE FORECAST AREA. CONTINUED TO TREND
PRECIPITATION CHANCES UP FOR THIS TIME PERIOD AS CONFIDENCE IS
FAIRLY HIGH THAT IT WILL BE A PRETTY WET NIGHT ACROSS THE FORECAST
AREA.

ON THURSDAY...THE UPPER LEVEL SYSTEM WILL SHIFT NORTHWARD INTO
WYOMING. THE SURFACE LOW WHICH WILL BE OVER EASTERN
COLORADO/SOUTHWEST KANSAS ON THURSDAY MORNING AND WILL SLOWLY BE
FOLLOWING SUIT AND PUSHING NORTH. THE LOCATION OF THE UPPER LOW
AND JET STREAM WOULD PLACE THE FORECAST AREA IN AN AREA OF DIVERGENCE
ALOFT TO PROVIDE THE VERTICAL MOTION AND WITH THE SURFACE LOW
STILL TO THE SOUTH...PLENTIFUL MOISTURE WILL CONTINUE TO STREAM
NORTH INTO THE AREA /UP TO 150 PERCENT OF NORMAL PRECIPITABLE WATER/.
THE MAIN FOCUS FOR RAINFALL WILL BE FROM SOUTHWEST SOUTH DAKOTA
THROUGH NORTH CENTRAL NEBRASKA AND INTO EAST CENTRAL NEBRASKA
ALTHOUGH WET WEATHER AND MOSTLY CLOUDY SKIES ARE EXPECTED OVER THE
ENTIRE AREA THROUGH THE DAY.

FOR THURSDAY NIGHT AND FRIDAY THE WHOLE SYSTEM WILL CONTINUE TO
LIFT NORTH...WHICH SHOULD CAUSE THE PRECIPITATION TO MOVE NORTH
INTO THE DAKOTAS AS DRIER AIR IS PULLED INTO THE AREA. ALSO...THE
AREA WON/T BE IN AS FAVORABLE OF AN AREA FOR LARGE SCALE LIFT SO
DID LOWER RAIN AND THUNDERSTORM CHANCES DURING THESE TIME
PERIODS...ESPECIALLY ACROSS SOUTHWEST NEBRASKA.

DUE TO THE HIGHER AMOUNTS OF MOISTURE COMING INTO THE AREA COULD
SEE SOME SIGNIFICANT RAINFALLS AS 3 DAY AMOUNTS COULD APPROACH 3
INCHES...ESPECIALLY OVER NORTHWEST NEBRASKA.

THERE REMAINS A CHANCE FOR SOME STRONGER STORMS ON THURSDAY AND
FRIDAY. IT CURRENTLY LOOKS LIKE HIGHER CHANCES FOR ANY SEVERE
STORMS WOULD BE SOUTH AND EAST OF THE FORECAST AREA AS INSTABILITY
WILL BE HIGHER IN THOSE LOCATIONS.

.LONG TERM...FRIDAY NIGHT THROUGH TUESDAY

IN THE OUTER PERIODS OF THE FORECAST...THE AREA WILL CONTINUE TO
BE INFLUENCED BY THE SLOW MOVING UPPER LEVEL STORM SYSTEM. THE
SYSTEM BECOMES VERTICALLY STACKED FRIDAY NIGHT...HOWEVER LOCATION
OF WHERE THIS OCCURS IS STILL IN QUESTION WITH DIFFERENCES IN
MODELS. BETTER CONSENSUS IS SEEN WITH THE ECMWF/GEM AND NAM
PLACING THE UPPER LOW OVER EASTERN MONTANA WHILE THE GFS SHOWS IT
MOVING DIRECTLY OVER THE LBF FORECAST AREA. FOLLOWING THE MODELS
IN THE BEST AGREEMENT WOULD MEAN THE FORECAST AREA WOULD GET DRY
SLOTTED BEGINNING FRIDAY NIGHT AND SATURDAY. THE ENTIRE SYSTEM
THEN LOOKS TO TRANSITION EASTWARD ON SUNDAY AND MONDAY...WHILE
ANOTHER RATHER AMPLIFIED UPPER LEVEL TROUGH MOVES ONTO THE WESTERN
PORTIONS OF THE CONUS. THIS WILL ALLOW FOR SHORTWAVE RIDGING TO BUILD
INTO THE NORTHERN AND CENTRAL PLAINS FOR SUNDAY AND MONDAY.
CYCLOGENESIS LOOKS TO DEVELOP AHEAD OF THIS NEXT TROUGH ON MONDAY
ALREADY WITH WARM AIR ADVECTION AND RAIN CHANCES BEGINNING OVER
THE FORECAST AREA LATER ON MONDAY THEN CONTINUING INTO MID WEEK
BEFORE THIS SYSTEM KICKS OUT OF THE PLAINS. CONFIDENCE ON WHERE
THIS SYSTEM WILL TRACK IS NOT HIGH...BUT THERE IS CERTAINLY
POTENTIAL FOR ANOTHER ROUND OF SOME DECENT RAINFALL ACROSS THE
AREA SO PREVIOUS FORECAST LOOKS TO BE VALID STILL WITH MENTION OF
RAIN THROUGH THESE PERIODS. TEMPERATURES WILL RELY ON WHERE THESE
STORM SYSTEMS TRACK...BUT BELOW NORMAL AIR LOOKS TO ACCOMPANY THEM
SO UNLESS THEY TRACK WELL TO THE NORTH IT IS LIKELY THAT MORE
BELOW NORMAL DAYS ARE TO BE EXPECTED. IN BETWEEN SYSTEMS...WARM AIR
WILL ADVECT NORTHWARD INTO THE AREA SO SUNDAY AND MONDAY MAY BE
NEAR OR EVEN ABOVE NORMAL IN SOME PLACES. HOWEVER LOOK FOR COOLER
TEMPERATURES ON TUESDAY AS THE SYSTEM SHIFTS EAST.

&&

.AVIATION...

WIDESPREAD LIGHT TO MODERATE RAIN WILL CONTINUE OVER WESTERN
NEBRASKA THROUGH THE EARLY MORNING HOURS. THUNDER HAS STRUGGLED TO
MOVE NORTH OF INTERSTATE 80. VISIBILITIES HAVE REMAINED UP TONIGHT
WITH SHOWER ACTIVITY. VFR CONDITIONS CURRENTLY WITH EXPANDING
STRATUS FIELD DEVELOPING TO THE SOUTH IN NORTHWEST KANSAS AND OVER
NORTHEAST COLORADO. WILL REMOVE ANY MENTION OF THUNDER TO THE NORTH
OF THE INTERSTATE. CEILINGS WILL LOWER THROUGH THE EARLY MORNING
THROUGH MVFR AND THEN IFR THROUGH THE DAY. VISIBILITIES AROUND 3SM
EXPECTED TODAY WITH THE POSSIBILITY FOR SOME DRIZZLE WITH WEAK LIFT
AND SATURATED AIR MASS THROUGH 700MB. IFR CONDITIONS TO PERSIST INTO
THE EVENING WITH AREAS OF DRIZZLE AND FOG. NEXT WAVE PROGGED ACROSS
THE AREA AFTER MIDNIGHT.

&&

.HYDROLOGY...

RELEASES FROM LAKE MCCONAUGHY ARE SCHEDULED TO INCREASE OVER THE
NEXT WEEK...BEGINNING TODAY. CURRENT FLOWS AT NORTH PLATTE WILL BE
INCREASED BY A TOTAL OF 2200 CFS BY NEXT TUESDAY. THE NORTH PLATTE
RIVER WILL BE RISING SIGNIFICANTLY WITH A PEAK STAGE AT NORTH PLATTE
OF 7.2 FEET EXPECTED BY THE MIDDLE OF NEXT WEEK. THESE RELEASES ARE
EXPECTED TO CONTINUE AS SIGNIFICANT SNOWMELT IS EXPECTED FROM THE
ROCKY MOUNTAINS. A LARGE STORM SYSTEM IS EXPECTED TO PRODUCE
SUBSTANTIAL RAINFALL OVER MUCH OF THE NORTH PLATTE RIVER BASIN TODAY
THROUGH FRIDAY. MORE RAIN IS IN THE FORECAST EARLY NEXT WEEK.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT/LONG TERM...BROOKS
AVIATION/HYDROLOGY...POWER
Hazardous weather outlook, May 18, 4:40 AM MDT, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
540 AM CDT WED MAY 18 2011

NEZ004>010-022>029-035>038-056>059-069>071-094-191045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
540 AM CDT WED MAY 18 2011 /440 AM MDT WED MAY 18 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE OVER WESTERN NEBRASKA TODAY BUT ARE
EXPECTED TO REMAIN BELOW SEVERE LIMITS.

THE STORM SYSTEM OVER THE FOUR CORNERS AREA WILL MOVE NORTHEAST
ACROSS THE COLORADO ROCKIES TONIGHT AND SPREAD SHOWERS AND
THUNDERSTORMS NORTH INTO THE NEBRASKA PANHANDLE AND INTO SOUTHWEST
NEBRASKA. THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS
BUT WILL BE CAPABLE OF PRODUCING MODERATE TO HEAVY RAINFALL OVER
THE NORTH PLATTE RIVER BASIN WHICH IS ALREADY SEEING FLOODING
ABOVE AND BELOW LAKE MCCONAUGHY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SHOWERS AND THUNDERSTORMS WITH MODERATE TO HEAVY RAINFALL WILL
CONTINUE TO SPREAD ACROSS WESTERN AND NORTH CENTRAL NEBRASKA ON
THURSDAY. THE HEAVIEST RAINFALL IS EXPECTED TO FALL OVER THE
EASTERN NEBRASKA PANHANDLE FROM CHAPPELL TO OSHKOSH TO GORDON AND
NORTH OF INTERSTATE 80 INTO THE NEBRASKA SANDHILLS. THIS MODERATE
TO HEAVY RAINFALL OVER THE NORTH PLATTE RIVER BASIN WILL ADD TO
THE FLOODING PROBLEMS ALONG THE NORTH PLATTE RIVER ABOVE AND BELOW
LAKE MCCONAUGHY. WHILE THUNDERSTORMS ARE GENERALLY EXPECTED TO
REMAIN BELOW SEVERE LIMITS...THE BEST CHANCE FOR SEVERE
THUNDERSTORM DEVELOPMENT WILL BE THURSDAY AFTERNOON OVER SOUTHWEST
NEBRASKA FROM IMPERIAL TO CURTIS.

ANOTHER STORM SYSTEM ARRIVES EARLY NEXT WEEK...WITH THUNDERSTORMS
POSSIBLE SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

POWER

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 9:54 AM MDTRiver Flood WarningLBFGarden, Keith41 days

Nearby

Flash Flood Watches in Nebraska, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.